Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 56, NWS Little Rock, AR

July 5, 2017Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 5, 2017, 8:01 AM CDT for Clark County, Pike County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 8:01 AM CDT (13:01 UTC)
Expired
Jul 5, 2017, 11:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WGUS54 KLZK 051301
FFWLZK
ARC019-109-051600-
/O.NEW.KLZK.FF.W.0056.170705T1301Z-170705T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
801 AM CDT WED JUL 5 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northern Clark County in southwestern Arkansas...
  Pike County in southwestern Arkansas...

* Until 1100 AM CDT

* At 759 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to four inches of rain has 
  already fallen across much of the area, with an additional one to 
  two inches of rain expected. Flash flooding is likely occurring in 
  some areas with additional flash flooding expected over the next 
  few hours.

* Some locations that will experience flooding include...
  Arkadelphia...                    Murfreesboro...
  Glenwood...                       Amity...
  Caddo Valley...                   Okolona...
  Daisy...                          Halfway...
  Daisy State Park...               Crater Of Diamonds State Park...
  Narrows Dam...                    DeGray Lake State Park...
  Delight...                        Antoine...
  Billstown...                      Alpine...
  Langley...                        Lodi...
  Nathan...                         Pisgah...

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 3434 9336 3428 9335 3428 9320 3425 9319
      3424 9304 3416 9304 3415 9293 3396 9336
      3396 9348 3394 9352 3396 9362 3400 9373
      3401 9382 3418 9382 3419 9393 3435 9394

$$

226

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:45 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 5, 6:45 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
645 AM CDT Wed Jul 5 2017

.Aviation...

Variable ceilings will be seen this morning, with MVFR and patchy
IFR over northern AR. Central and southern areas of AR will see
mainly VFR conditions with ceilings, with patchy MVFR conditions
with ceilings and fog. Showers with a few thunderstorms will be
possible this morning mainly over central locations initially, then
southwest to southern areas later in the morning. Later today,
additional isolated showers and thunderstorms will again be seen
over mainly central to northern AR. Winds will be light and variable
or south to southwest at 5 to 10 mph this morning, then become more
south to southwest, while becoming west over northern AR at 5 to 15
mph. (59)

&&

.Prev Discussion.../ Issued 322 AM CDT Wed Jul 5 2017/

Main concerns in this forecast cycle are chances of convection
almost each day, with a lower chance late in the week. Any chance of
strong to severe storms. Overall temperatures may be below normal.

On the surface, a weak frontal boundary was draped across AR from
near KFSM to around KHRO and into MO. Temperatures were in the
upper 60s in the north, to the mid 70s in the south. Dew point
temperatures were from the upper 60s to lower 70s. Some patchy
fog, dense in a few spots, was seen mainly over north central to
northern AR. The upper low pressure system was over central MO and
rotating upper energy into AR. An area of convection was pushing
into western AR at this time and moving east, while lighter
showers in the north and far east. The most significant
convection was in western AR associated with the strongest lift
rotating around the upper low pressure system. Small hail, gusty
winds and heavy rain was seen with the storms.

&&

.SHORT TERM...Today Through Thursday Night

The forecast will start with the greatest chance of showers and
thunderstorms over western AR associated with the max lift.
Patchy fog in spots. This area is forecast to move east southeast
this morning and hence the highest moves into central areas. A bit
lower chances of rain will be over the north and southeast.
Models do gradually weaken this area through the day, then more of
a chance of convection over mainly northern near the surface low,
while the frontal boundary is forecast to gradually move
southeast into AR and become nearly stationary over central AR.
The risk of any strong to severe storms remains isolated, and SPC
only has a marginal risk over much of AR. Tonight, the upper low
pressure system and low pressure trough is forecast to move more
east, and hence taking the main lift to eastern AR. On Thursday,
the system continues to slowly move east and pushing much of the
rain to far eastern AR. This movement continues to the east, and
rain chances lower from west to southeast. Temperatures will be
below normal values due to the clouds and rain, as well as the
frontal boundary sagging through the state.

&&

.LONG TERM...Friday Through Tuesday

Once again, the medium range models are in decent enough agreement
that one solution is not preferred over another. The models all
continue to show a persistent pattern, characterized by a strong
anticyclone over the rockies and subsequent downstream troughing
over the Great Lakes and the northeast quadrant of the nation. As
such, a blend of solutions is preferred.

Aforementioned upper pattern will be in place when the period starts
with northwest flow remaining over the region. With the synoptic
scale systems remaining generally in place, northwest flow will
persist. Precipitation chances will be primarily diurnally driven,
aided by upper level impulses moving through the upper flow. The
strongest of these disturbances looks to come through in the
Saturday afternoon time frame so higher pops are justified here.

Temperatures will be largely dependent on convective activity but
overall temperatures are expected to average slightly below normal.
Warmest day of the period looks to be Friday with temperatures
cooling off a bit for the remainder of the period, Overall the
MAV/MEX numbers look a little overdone and I will undercut them
slightly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  70  86  71 /  50  40  30  10
Camden AR         89  73  89  73 /  60  40  30  20
Harrison AR       81  66  86  68 /  50  40  20   0
Hot Springs AR    85  72  88  72 /  60  40  30  10
Little Rock   AR  86  73  88  73 /  60  40  30  10
Monticello AR     88  74  88  73 /  50  40  40  20
Mount Ida AR      84  70  88  70 /  60  40  30  10
Mountain Home AR  83  67  87  68 /  50  50  20   0
Newport AR        85  71  86  71 /  50  50  30  10
Pine Bluff AR     86  73  88  73 /  60  40  30  10
Russellville AR   86  70  88  71 /  50  40  20   0
Searcy AR         85  71  88  72 /  60  40  30  10
Stuttgart AR      86  73  88  73 /  60  40  30  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...59 / Long Term...56
Hazardous weather outlook, Jul 5, 4:46 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
446 AM CDT Wed Jul 5 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
446 AM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected across much of
Arkansas today, while a bit lower tonight, as a weather system
moves through the area. An isolated strong to severe storm may
develop, with strong winds and hail the main threats. Heavy rain
will also be seen in some areas, especially over southwest
Arkansas, and localized flooding may be seen.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Isolated to scattered showers and thunderstorms are possible
through the period, as the upper northwest flow brings weather
systems to Arkansas. A bit lower chances are forecast Friday with
lower upper system support. Some decrease in coverage is expected
early next week as upper level high pressure starts to build in
from the west. Overall, the threat of any severe storms will be
low and isolated.

.Spotter Information Statement...

Spotter activation is not anticipated today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59/56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:25 AM CDTRiver Flood WarningLZKWhite, Woodruff7 days
Jul 5, 11:26 AM CDTRiver Flood WarningLZKJackson, Woodruff8 days
Jul 5, 1:56 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence36 hr
Jul 5, 2:45 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence4 days

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.